Alert archive / Minnesota / Flash Flood Watches in 2015
Flash Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 10, 2015, 1:41 PM CDT for 12 counties in Minnesota; 5 counties in Wisconsin. It took effect at Jun 11, 2015, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 1:41 PM CDT (18:41 UTC)
- In effect from
- Jun 11, 2015, 7:00 AM CDT
- Expired
- Jun 11, 2015, 12:38 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WGUS63 KMPX 101841 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 141 PM CDT WED JUN 10 2015 ...HEAVY RAIN EXPECTED THURSDAY... .RAIN WILL MOVE INTO SOUTHERN MINNESOTA EARLY THURSDAY MORNING AND SPREAD INTO WESTERN WISCONSIN BY THURSDAY AFTERNOON. RAIN WILL BE HEAVY AT TIMES...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR...ESPECIALLY THURSDAY AFTERNOON INTO THE EVENING. 2 TO 4 INCHES OF RAIN ARE CURRENTLY EXPECTED ALONG AND SOUTH OF A LINE FROM NEW ULM...TO HASTINGS...TO CHIPPEWA FALLS WISCONSIN. WITHIN THIS AREA...STORM TOTAL RAINFALL AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE...WITH THE MOST LIKELY REGION FOR THAT RIGHT NOW BEING ALONG AND NEAR A LINE FROM FAIRMONT...TO OWATONNA...TO AUGUSTA WISCONSIN. RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING AREAS. MNZ074>077-082>085-091>093-110245- /O.NEW.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 141 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA... INCLUDING THE FOLLOWING AREAS...BLUE EARTH...BROWN... FARIBAULT...FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE... STEELE...WASECA AND WATONWAN. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS NEAR 6 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ078-WIZ024>028-110245- /O.NEW.KMPX.FF.A.0001.150611T1800Z-150612T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 141 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA...GOODHUE. IN WEST CENTRAL WISCONSIN... CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS NEAR 6 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
645 WGUS63 KMPX 110145 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT WED JUN 10 2015 ...HEAVY RAIN EXPECTED THURSDAY... .MODERATE TO HEAVY RAIN WILL MOVE INTO SOUTHERN MINNESOTA THURSDAY MORNING AND SPREAD INTO WESTERN WISCONSIN BY THURSDAY AFTERNOON. RAIN WILL BE HEAVY AT TIMES...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR POSSIBLE...ESPECIALLY THURSDAY AFTERNOON INTO THE EVENING. 2 TO 4 INCHES OF RAIN ARE CURRENTLY EXPECTED ALONG AND SOUTH OF A LINE FROM NEW ULM...TO HASTINGS...TO CHIPPEWA FALLS WISCONSIN. WITHIN THIS AREA...STORM TOTAL RAINFALL AMOUNTS IN EXCESS OF 4 INCHES WILL BE POSSIBLE...WITH THE MOST LIKELY REGION FOR THAT RIGHT NOW BEING ALONG AND NEAR A LINE FROM FAIRMONT...TO OWATONNA...TO AUGUSTA WISCONSIN. RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING AREAS. MNZ074>077-082>085-091>093-110945- /O.CON.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 845 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THURSDAY THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...BLUE EARTH...BROWN...FARIBAULT...FREEBORN...LE SUEUR... MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN. * FROM 7 AM CDT THURSDAY THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ078-WIZ024>028-110945- /O.CON.KMPX.FF.A.0001.150611T1800Z-150612T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 845 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... GOODHUE. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
753 WGUS63 KMPX 110820 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 AM CDT THU JUN 11 2015 ...HEAVY RAIN THREAT THROUGH EARLY TONIGHT... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THE WATCH AREA IS ALONG AND SOUTH OF A LINE FROM FAIRMONT TO RED WING TO CHIPPEWA FALLS WISCONSIN. PERIODS OF MODERATE TO HEAVY RAIN WILL PASS ACROSS FAR SOUTHERN MINNESOTA TODAY AND ACROSS PORTIONS OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. TWO TO LOCALLY FOUR INCHES OF RAIN IS EXPECTED BY LATE THIS EVENING ALONG AND SOUTH OF A LINE FROM FAIRMONT TO RED WING TO CHIPPEWA FALLS WISCONSIN. THE HIGHEST THREAT AREA FOR THE 4 INCHES OF RAIN EXTENDS FROM ALBERT LEA TO AUGUSTA WISCONSIN. RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING AREAS. MNZ074>076-082-110930- /O.CAN.KMPX.FF.A.0001.150611T1200Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-NICOLLET-LE SUEUR-WATONWAN- INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR... ST. JAMES 320 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. THE AXIS OF THE HEAVIEST RAINFALL IS NOW EXPECTED TO BE A LITTLE FURTHER TO THE EAST AND SOUTH. $$ MNZ077-083>085-091>093-111630- /O.EXT.KMPX.FF.A.0001.150611T1200Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...FARIBAULT...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 320 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...BLUE EARTH...FARIBAULT...FREEBORN...MARTIN...RICE... STEELE AND WASECA. * FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ078-WIZ024>028-111630- /O.EXT.KMPX.FF.A.0001.150611T1800Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOODHUE-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 320 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... GOODHUE. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
640 WGUS63 KMPX 111505 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1005 AM CDT THU JUN 11 2015 ...HEAVY RAIN THREAT FOR PORTIONS OF SOUTHEASTERN MINNESOTA AND WEST-CENTRAL WISCONSIN THROUGH EARLY TONIGHT... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF SOUTHEASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THE WATCH AREA IS ALONG AND SOUTH OF A LINE FROM BLUE EARTH TO WASECA TO LAKE CITY MINNESOTA...CONTINUING TO AUGUSTA WISCONSIN. PERIODS OF MODERATE TO HEAVY RAIN WILL OCCUR WITHIN THE WATCH AREA INTO THIS EVENING. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. TWO TO LOCALLY FOUR INCHES OF RAIN IS POSSIBLE BY LATE THIS EVENING. RUNOFF FROM THIS RAIN WILL HAVE THE POTENTIAL TO LEAD TO RAPID RISES IN LOCAL CREEKS AND STREAMS...ALONG WITH PONDING OF WATER IN LOW LYING AREAS. MNZ077-083-091-111615- /O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...FARIBAULT...MANKATO...FAIRMONT 1005 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF THIS AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ WIZ024-025-027-111615- /O.CAN.KMPX.FF.A.0001.150611T1800Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...PRESCOTT...MENOMONIE...CHIPPEWA FALLS 1005 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE HEAVIEST RAINFALL IS EXPECTED SOUTH OF THIS AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MNZ078-WIZ026-028-120000- /O.EXT.KMPX.FF.A.0001.150611T1505Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOODHUE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...DURAND...EAU CLAIRE 1005 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA... GOODHUE. IN WEST CENTRAL WISCONSIN...EAU CLAIRE AND PEPIN. * THROUGH LATE TONIGHT. * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ084-085-092-093-120000- /O.CON.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA 1005 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...FARIBAULT...FREEBORN...STEELE AND WASECA. * UNTIL 7 PM CDT THIS EVENING. * HEAVY RAINFALL...WITH LOCALIZED AMOUNTS REACHING 4 INCHES POSSIBLE. * RUNOFF FROM EXCESSIVE RAINFALL WILL LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS ALONG WITH PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
245 WGUS63 KMPX 111738 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1238 PM CDT THU JUN 11 2015 ...HEAVY RAIN THREAT HAS SHIFTED WELL SOUTH... ...FLASH FLOOD WATCH IS CANCELLED... .THE AXIS OF HEAVIEST RAIN IS EXPECTED FURTHER SOUTH INTO IOWA AND SOUTHWESTERN WISCONSIN...NO LONGER INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. ALTHOUGH ISOLATED POCKETS OF 1 TO 2 INCHES OF RAIN MAY DEVELOP OVER FAR SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...FLASH FLOODING IS NO LONGER EXPECTED TO BE A WIDESPREAD HAZARD. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. MNZ084-085-092-093-111845- /O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA 1238 PM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. THE AXIS OF HEAVIEST RAIN IS EXPECTED FURTHER SOUTH INTO IOWA AND SOUTHWESTERN WISCONSIN...NO LONGER INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. ALTHOUGH ISOLATED POCKETS OF 1 TO 2 INCHES OF RAIN MAY DEVELOP OVER FAR SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...FLASH FLOODING IS NO LONGER EXPECTED TO BE A WIDESPREAD HAZARD. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MNZ078-WIZ026-028-111845- /O.CAN.KMPX.FF.A.0001.000000T0000Z-150612T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOODHUE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...DURAND...EAU CLAIRE 1238 PM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE AXIS OF HEAVIEST RAIN IS EXPECTED FURTHER SOUTH INTO IOWA AND SOUTHWESTERN WISCONSIN...NO LONGER INTO SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. ALTHOUGH ISOLATED POCKETS OF 1 TO 2 INCHES OF RAIN MAY DEVELOP OVER FAR SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...FLASH FLOODING IS NO LONGER EXPECTED TO BE A WIDESPREAD HAZARD. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 12:51 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 10, 12:51 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1251 PM CDT WED JUN 10 2015 .UPDATE... ISSUED AT 1225 PM CDT WED JUN 10 2015 UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 412 AM CDT WED JUN 10 2015 A COLD FRONT WAS EAST AND SOUTH OF THE FA EARLY THIS MORNING WITH AN AREA OF HIGH PRESSURE BUILDING IN FROM THE NORTHERN PLAINS. THE DAY AHEAD WILL BE QUITE PLEASANT WEATHERWISE WITH LIGHT NORTHWEST WINDS...HIGHS IN THE MIDDLE 70S TO LOWER 80S ALONG WITH AFTERNOON HUMIDITY IN THE 35 TO 45 PERCENT RANGE. THERE WILL BE A SLOW INCREASE IN HIGH LEVEL CLOUDINESS TODAY AS A SHORTWAVE OVER EASTERN MONTANA HEADS OUR WAY. THIS FEATURE MAY BRING SOME SHOWERS TO WEST CENTRAL AND PORTIONS OF CENTRAL MN TONIGHT...BUT CONFIDENCE IS NOT HIGH. TRIED TO DEPICT A NARROW FINGER OF LOW POPS WITH THIS FEATURE. BEST LI INDICATES PRETTY STABLE CONDITIONS OVER CENTRAL MN TONIGHT WITH ONLY ISOLATED THUNDER USED. CONFIDENCE IS MUCH HIGHER FOR SHOWERS/THUNDERSTORMS SPREADING/ DEVELOPING ACROSS MUCH OF SOUTHERN MN LATE IN THE NIGHT PER MANY WRF SOLUTIONS. THIS IS ASSOCIATED WITH THE UPPER REMNANT OF BLANCA...WHICH WILL MOVE ACROSS THE FA ON THURSDAY/THURSDAY NIGHT. NAM/GFS PW VALUES BY LATE TONIGHT FOR SOUTHWEST MN ARE ALREADY PROJECTED TO BE ABOVE THE 90TH PERCENTILE ON OUR (KMPX) OBSERVED SOUNDING CLIMATOLOGY. THEREFORE...ONLY MINOR CHANGES TO THE LIKELY TO CATEGORICAL POPS TO THE WEST AND SOUTH OF THE TWIN CITIES LATE TONIGHT. INDICATED HEAVY RAIN POSSIBLE LATE TONIGHT FROM CANBY THROUGH REDWOOD FALLS TO FAIRMONT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 412 AM CDT WED JUN 10 2015 NOT MUCH HAS CHANGED IN THE EXTENDED FORECAST. THE MAIN TIMEFRAME OF CONCERN CONTINUES TO BE THURSDAY INTO THURSDAY NIGHT WITH THE HEAVY RAIN THREAT. THERE WILL BE A BRIEF DRY PERIOD FRIDAY AND SATURDAY...WITH SHOWER AND THUNDERSTORMS CHANCES THROUGHOUT THE UPCOMING WEEK. AT THE START OF THE PERIOD THURSDAY MORNING THE MOISTURE WILL BE IN PLACE AS DISCUSSED ABOVE...WITH PRECIPITATION OVERSPREADING THE AREA COURTESY OF LOW LEVEL THETA_E ADVECTION AND ISENTROPIC ASCENT. THIS PRECIP WILL SLOWLY LIFT NORTHWARD ACROSS SOUTHERN MINNESOTA AND WESTERN WISCONSIN. ONE TO TWO INCHES OF RAIN APPEAR LIKELY WITH THIS RAINFALL BY THURSDAY EVENING. THIS AREA OF PRECIP WILL SATURATE SOILS AND MAKE THE AREA SUSCEPTIBLE TO FLOODING THURSDAY NIGHT IF HEAVY RAIN DEVELOPS ACROSS THE REGION. UNFORTUNATELY THERE IS STILL UNCERTAINTY WITH THE EXACT PLACEMENT OF THE HEAVIEST PRECIP. THE UNCERTAINTY LIES WITH THE CONVECTION THAT INEVITABLY WILL DEVELOP IN THE WARM SECTOR OF THE SURFACE LOW AND ALONG THE WARM FRONT. AS ALLUDED TO IN THE PREVIOUS DISCUSSION...THE MODEL GENERATED QPF IS WELL NORTH OF THE SURFACE LOW...AND IS PRIMARILY COMPOSED OF STABLE PRECIP FROM DYNAMICAL PROCESSES. MODEL MUCAPE STRUGGLES TO LIFT NORTH OF I-90...WHICH WOULD LIMIT THE HEAVY RAIN AND FLOODING POTENTIAL. FURTHER INVESTIGATION FROM THE FORECAST SOUNDINGS SHOW A THIN SLIVER OF ~100-400 J/KG OF ELEVATED CAPE ACROSS SOUTHERN MN VIA THE NAM AND GFS 10.00 WHILE THE ENTIRE TIME THE MODEL IS PRODUCING PRECIPITATION. IN LAND OF MOIST ADIABATIC PROFILES...ONE CAN HAVE NO CAPE...SO IN THIS CASE THE LACK OF INSTABILITY MAY BE A REFLECTION FROM CONTINUED CONVECTIVE PARAMETRIZATION (THUNDERSTORMS DEVELOPMENT). USED MODEL REFLECTIVITY FROM THE HOPWRF-TS...NMM...AND ARW TO TRY TO GAGE THE MODE OF THE PRECIPITATION. ALL THREE MODELS SHOW CONVECTIVE ELEMENTS...ESPECIALLY IN THE TRIPE POINT AND SOUTH OF THE SURFACE LOW. THE NMM HAS THIS CONVECTION ACROSS SOUTHERN MN...WHICH WOULD GIVEN THE TROPICAL AIRMASS WOULD LIKELY RESULT 2-3 IN/HR RAINFALL RATES ON ALREADY SATURATED SOILS AND LEAD TO FLOODING. HOWEVER...THE ARW KEEPS THE MAJORITY OF THE CONVECTION ACROSS IOWA. THE HOPWRF TS PRIMARILY FOCUSES THE CONVECTION ALONG THE EAST/WEST ORIENTED WARM FRONT. WHAT THAT MEANS IS THERE UNCERTAINTY IN THE PLACEMENT OF THE HEAVIEST PRECIP...AND FOR THAT REASON NO FLOOD WATCHES WERE ISSUED. THE LAST 2 RUNS OF THE HOPWRF-TS HAVE 6-8IN TOTALS. GIVEN THE ENVIRONMENT...IT SEEMS VERY REASONABLE THAT A FEW LOCATIONS WILL MEASURE OVER A HALF A FOOT OF RAIN. THE QUESTION IS WHERE. THE RUN INITIATED OFF THE GFS 09.18 WAS DIRECTLY ACROSS THE METRO...WHILE THE 10.00 RUN HAS SHIFTED THE PRECIP AXIS SOUTH FROM SIOUX FALLS THROUGH MANKATO...TO EAU CLAIRE. THIS MOST RECENT RUN SEEMS MOST REASONABLE GIVEN THE BALANCE BETWEEN FORCING AND INSTABILITY. ALSO...THE CIPS ANALOGS SHOW THE HEAVIEST PRECIP ALONG/SOUTH OF I- 90...WHICH MEANS CLIMATOLOGY ALSO SUPPORTS THE SOUTHERN SOLUTION. LOOKING AHEAD...TEMPERATURES WILL REMAIN COOL WITH A BRIEF DRY PERIOD TOWARD THE END OF THE WEEK. HOWEVER...THE SOUTHERN STREAM WILL REMAIN OVERHEAD MEANING REPEATED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1225 PM CDT WED JUN 10 2015 ALL SITES VFR WITH SCT HIGH CLOUDS AT INITIALIZATION. POTENT STORM SYSTEM GAINING STRENGTH OVER THE CENTRAL PLAINS WILL CONTINUE TO DEEPEN AND SHIFT NE TNGT THROUGH TMRW. THIS WILL RESULT IN LOWERING VFR DECKS THROUGH TNGT WITH A SMALL CHANCE OF SEEING A BAND OF -SHRA EXTENDING EWD OVER CENTRAL MN DURG THE EARLY MRNG HRS. WIDESPREAD RAIN WILL GRADUALLY FILL IN FROM AROUND DAYBREAK THRU THE DAY TMRW...WITH SOME POCKETS OF MOD-HVY RAIN LATE TMRW MRNG THRU MUCH OF TMRW AFTN. HAVE HIGHLIGHTED THIS AS TEMPO GROUPS AT THE TAIL END OF THE 10/18Z TAFS SO THIS WILL NEED TO BE EXPANDED/MODIFIED FOR THE 11/00Z SET. NOT LOOKING FOR MUCH IN THE WAY OF CONVECTION AS BEST INSTABILITY PARAMETERS WILL BE S OF THE WFO MPX TERMINALS...BUT ISOLD TS CANNOT BE RULED OUT. THAT SAID... CONFIDENCE IN TIMING/LOCATION IS TOO LOW FOR INCLUSION ATTM. KMSP...VFR TO START WITH LOWERING CEILINGS OVERNIGHT FOLLOWING BY -SHRA MOVING INTO THE AREA BEFORE DAYBREAK THU. CONDS WILL CONTINUE TO DETERIORATE THROUGH THE DAY TMRW...INCLUDING A PERIOD OF MOD-HVY RAIN BY LATE TMRW MRNG. HIGHER CONFIDENCE IN BRIEF WINDOWS OF IFR VSBY DUE TO THE PRECIP BUT CONFIDENCE IS LOWER ON SEEING CEILINGS DROP INTO IFR RANGE SO HAVE HELD CEILINGS ABOVE 1000FT. DID ADVERTISE CEILINGS DROPPING SUB-1700FT WITH THE HVY RAIN...AND THIS WINDOW MAY NEED TO BE ADJUSTED OR POTENTIALLY EXPANDED IF THE LARGE SWATH OF HEAVY RAIN IS SHIFTED NORTH. /OUTLOOK FOR KMSP/ FRI...MAINLY VFR. CHC MVFR SHRA EARLY. WINDS NE 10 KTS. SAT...MAINLY VFR. CHC MVFR SHRA/TSRA SAT NGT. WINDS SE 5-10 KTS. SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && UPDATE...JPC SHORT TERM...RAH LONG TERM...JRB AVIATION...JPC
Hazardous weather outlook, Jun 10, 4:18 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 AM CDT WED JUN 10 2015 MNZ060>063-066>070-073>078-082>085-091>093-WIZ023>028-110930- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 418 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FLOODING ARE POSSIBLE. 2-4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ARE LIKELY ON THURSDAY AND THURSDAY NIGHT. AT THIS TIME...THE BEST CHANCE IS ALONG AND SOUTH OF A LINE FROM BLUE EARTH THROUGH MANKATO TO EAU CLAIRE. THUNDERSTORMS ARE POSSIBLE AGAIN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL AMOUNTS WOULD BE APPRECIATED. MNZ041>045-047>059-064-065-WIZ014>016-110930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-POLK-BARRON-RUSK- 418 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY/NIGHT...AND AGAIN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:18 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 27 min |
| Jun 9, 7:22 PM CDT | Special Weather Statement | MPX | Carver | 23 min |
| Jun 9, 7:24 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 36 min |
| Jun 9, 7:38 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 37 min |
| Jun 9, 7:47 PM CDT | Special Weather Statement | MPX | Hennepin | 28 min |
| Jun 9, 7:52 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 23 min |
| Jun 9, 8:14 PM CDT | Special Weather Statement | MPX | Washington | 31 min |
| Jun 9, 8:19 PM CDT | Special Weather Statement | MPX | Le Sueur | 41 min |
| Jun 9, 8:54 PM CDT | Special Weather Statement | MPX | Steele, Waseca | 36 min |
| Jun 9, 9:21 PM CDT | Special Weather Statement | MPX | Freeborn, Steele, Waseca | 54 min |
Nearby
Flash Flood Watches in Minnesota, 2015Flash Flood Watches in Wisconsin, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.